Pennsylvania, 2025

Flash Flooding and Flooding in Pennsylvania, July 1, 2025

July 1, 2025 · NWS CTP · 5 events in 2 counties and zones

25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave stationed across the region allowed for enhanced lift, with relatively weak shear in place across the region, bringing a flash flood threat given training…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A slow-moving warm front in an extremely moist (PWAT values exceeding 2.00, values closer to 2.25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave stationed across the region allowed for enhanced lift, with relatively weak shear in place across the region, bringing a flash flood threat given training thunderstorms with efficient rainfall rates in excess of two inches per hour across southern Pennsylvania. Multiple rounds of thunderstorms during the afternoon and evening hours across Lancaster County, where multiple days of heavy rainfall led to low flash flood guidance, prompted widespread flash flooding across the northern half of the county, with multiple water rescues reported in Mount Joy and Manheim. Multiple roadways were closed across northern Lancaster County and southern Lebanon County due to heavy rain, with isolated instances of flash flooding in Cumberland County. Flooding concerns in Lancaster County continued into the early morning hours of July 1, 2025 as the heaviest rain began to move out of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 30, 10:57 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 30, 10:57 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service State College PA
1157 PM EDT Mon Jun 30 2025

.SYNOPSIS...
* Stormy pattern continues tonight and tomorrow as a warm front
  (today), then cold front (tomorrow) pushes through the region,
  bringing a risk of strong to severe storms and locally heavy
  downpours
* Drier/less humid/more comfortable conditions are likely from
  mid to late week with high confidence of nice weather on
  Independence Day
* Trending warmer and more muggy again early next week.

&&

.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
Scattered to numerous showers and thunderstorms continue to move
through Central PA tonight as very high PWAT air produces
efficient downpours and locally strong winds. Rainfall amounts
as high as 4 to 5 inches have been observed in parts of
Lancaster and Lebanon Counties where multiple rounds of storms
have produced flooding.

A slow moving warm front is draped across northeast PA and was
a focus for thunderstorm activity this afternoon and evening.
As it continues to drift northeast, broad southerly flow
underneath an amplifying mid-level trough continues to generate
locally heavy downpours and locally strong wind gusts.

With the loss of daytime heating, cold pools should begin to
takeover by 10 or 11pm and storms will wane before midnight,
thus ending the threat for severe weather and flash flooding.

Given the refuel of surface water from Monday's rain and sultry
conditions tonight, expect fog tonight into Tuesday morning,
especially where low clouds can break. It will be quite warm
and muggy with temps slowly slipping through the 70s before
reaching a low in the mid to upper 60s across the northern and
western mtns and 70-75 in the central and southern valleys.

&&

.SHORT TERM /8 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
The aforementioned mid-level trough will shift east from the
Great Lakes to the Northeast on Tuesday. Moderate mid-level flow
will overspread much of the region, including placing central
PA in the right entrance region of an upper-level jet. At the
surface, a cool front will move east across PA and will be the
primary focus for severe thunderstorm potential Tuesday
afternoon/evening.

Stronger shear profiles will be present on Tuesday and this may
result in greater storm organization/intensity including the
potential for a few supercells capable of producing large hail
and damaging wind gusts. Storms should eventually congeal into a
more solid line as the front makes closer approach, maintaining
a damaging wind threat into the Lower Susquehanna Valley. SPC
continues a Slight Risk of severe weather, primarily southeast
of the I-81 corridor. Storm motions should be a bit quicker
tomorrow, so the risk for flooding will be comparatively
lower/more isolated compared to Monday. That being said,
isolated totals of 2-3"+ in portions of the Lower Susquehanna
Valley that got hit hard on Monday could spell trouble. A Flood
Watch will likely be needed if the potential for heavy rainfall
in those areas continues to look likely.

Drier air will begin advecting into central PA late Tuesday into
Tuesday night with dewpoints dropping well into the 60s.
Clearing skies behind the front will likely support fog
formation, with the highest risk of reduced visibility occurring
west of I-99 and in the valleys northeast of Harrisburg up into
the Wilkes-Barre/Scranton area. Lows by Wednesday morning will
range from the low 70s in southeast PA (where cloud cover will
hang on the longest) to the upper 50s in the northwest
mountains.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
In the wake of the cold front passing east of the area by
Wednesday morning, high pressure begins to build southwest of
the region, providing fair weather for the middle of the week
and into the weekend. Best chances for precipitation through
Saturday will remain due to a cold frontal passage across the
northern half of Pennsylvania. Cold front remains relatively
moisture-starved; however, generally think forcing will be
enough to cause a shower and afternoon/evening thunderstorm.

The biggest feature of the post-frontal airmass will be much
lower dewpoints and refreshing nights/mornings. There is high
confidence in lows dropping into the 50s and low 60s Thursday
and Friday nights, which will be a significant and welcome
change from the long-duration heat/humidity we have experienced
over the past few weeks. Independence Day activities should be
under fair skies, comfortable temperatures, and pleasant
northwest winds.

Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
Late evening update.

Updated the TAFS at 11 PM for showers and storms.

Very intense rainfall likely to drop visibility at MDT and LNS.
CIGS not likely to drop real low.

Threat of storms with such heavy rain should taper, as winds
shift more to the south and southwest, instead of southeast
flow with very high dewpts.

Earlier discussion below.

Scattered showers and thunderstorms continue late this evening
with periodic restrictions expected. The coverage and intensity
of showers should taper off by 04Z with only lingering light
showers possible overnight.

The overnight forecast is a little tricky - a mix of conditions
are expected with a potpourri of the following restrictions
possible: visibility reductions in scattered showers/storms;
visibility and perhaps ceiling restrictions in patchy dense
fog, and ceiling restrictions in low clouds.

During the day on Tuesday, more showers and storms are expected
ahead of a cold front that will traverse the region during the
afternoon and evening. Have tried to time out the best window
for thunderstorms potential at all TAF sites, with the heaviest
rain/strongest storms likely at MDT and LNS.

Outlook...

Tuesday Night...Clearing skies with patchy to widespread fog
possible.

Wed...AM fog, then VFR.

Thu...Primarily VFR; stray PM shower/t-storm possible.

Fri-Sat...AM fog possible; otherwise VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Banghoff
NEAR TERM...Lambert/Banghoff
SHORT TERM...Lambert/Banghoff
LONG TERM...Banghoff/NPB
AVIATION...Banghoff/Martin
Hazardous weather outlook, Jun 30, 11:16 AM EST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1216 PM EDT Mon Jun 30 2025

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-011630-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1216 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms capable of producing localized
damaging winds and heavy rainfall are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-017-024-033-011630-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
1216 PM EDT Mon Jun 30 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms capable of producing localized
damaging wind gusts and heavy rainfall are possible this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 30, 6:29 PM EST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
729 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Flash Flood      4 N Mount Joy           40.16N 76.51W
06/30/2025                   Lancaster          PA   911 Call Center

            Echo Valley Road is flooded with a nearby
            creek over its banks.

&&

JAB
Local storm report, Jun 30, 6:43 PM EST, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
743 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Flood            1 WSW Hershey           40.27N 76.66W
06/30/2025                   Dauphin            PA   Broadcast Media

            Standing water over the roadway at Cherry
            Drive and Rosedale.

&&

JAB
Local storm report, Jun 30, 8:11 PM EST, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
911 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     Flash Flood      East Petersburg         40.10N 76.34W
06/30/2025                   Lancaster          PA   911 Call Center

            Flooding over the roadway at Split Rail
            Drive and Meadow Lark Ln.

&&

JAB
Local storm report, Jun 30, 8:20 PM EST, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
920 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     Flash Flood      2 NW Lancaster          40.06N 76.33W
06/30/2025                   Lancaster          PA   911 Call Center

            High water on roadway and water rescue at
            Manheim Pike and Steelway.

&&

JAB
Local storm report, Jun 30, 10:39 PM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1139 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Tstm Wnd Dmg     1 E Landisville         40.09N 76.39W
06/30/2025                   Lancaster          PA   911 Call Center

            Trees on wires at the intersection of
            McFarland Drive and Penningdon Drive.

&&

JRB
Local storm report, Jun 30, 10:44 PM EST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1144 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     Flash Flood      2 NW Lancaster          40.06N 76.33W
06/30/2025                   Lancaster          PA   911 Call Center

            Water flowing across Harrisburg Pike from
            Little Conestoga Creek.

&&

JRB

The radar

The State College radar (KCCX), 161 km away, was scanning. The volume nearest the first event began at 05:00 UTC.

Open the radar archive at this moment

Event by event

3 flood, 2 flash flood. Local standard time, as filed.

Flash Flood, Lancaster

When
July 1, 12:00 AM EST to 1:00 AM EST
Where
Lancaster County, 1.25 mi SSE of Manheim to 0.46 mi SE of Manheim
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.154, -76.389

Flash flooding led to numerous water rescues reported over a several hour period in and around Manheim. Flooding began late on June 30, 2025 and continued into the early morning hours of July 1, 2025.

Flash Flood, Lancaster

When
July 1, 12:00 AM EST to 1:00 AM EST
Where
Lancaster County, 0.97 mi SSE of Mt Joy to 0.34 mi SE of Mt Joy
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.107, -76.492

Flash flooding led to multiple water rescues near and east of Mount Joy, primarily in the vicinity of Little Chiques Creek.

Flood, Lancaster

When
July 1, 1:00 AM EST to 10:00 AM EST
Where
Lancaster County, 1.47 mi SE of Manheim to 1.03 mi E of Manheim
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.154, -76.382

Lingering flooding continued along Chiques Creek in Manheim into the morning hours of July 1, 2025.

Flood, Lancaster

When
July 1, 1:00 AM EST to 10:00 AM EST
Where
Lancaster County, 0.31 mi WSW of Mt Joy to 0.22 mi SSE of Mt Joy
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.118, -76.506

Lingering flooding continued along Little Chiques Creek in Mount Joy into the morning hours of July 1, 2025.

Flood, Lebanon

When
July 1, 1:25 AM EST to 2:25 AM EST
Where
Lebanon County, 1.16 mi SSW of Cornwall to 1.04 mi SSW of Cornwall
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.256, -76.432

Flooding on PA 72 in both directions at Horseshoe Pike.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269079, 1269100, 1277571, 1277574, 1278545.